MAUDE Adverse Event Report: COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS

COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the blue lumen of a triple lumen polyurethane central venous catheter was found cracked after placement in the patient's right internal jugular vein, resulting in leakage.After a chest radiograph was completed to confirm placement of the device tip, the bedside nurse removed the "blue stopper that acts as anchor and directly connect to 3 way tap".During infusion of sedation medication (morphine), the blue lumen of the device was found to be cracked, resulting in leakage.No adverse effects to the patient have been reported.However, it was noted that there is a limitation of cvl lumen use, as the child requires multiple infusions of medication.Additional information regarding the device has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported on 23mar2021 that power injection was not used.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: it was reported that the blue lumen of a triple lumen polyurethane central venous catheter was found cracked after placement in the patient's right internal jugular vein, resulting in leakage.After a chest radiograph was completed to confirm placement of the device tip, the bedside nurse removed the "blue stopper that acts as anchor and directly connect to 3 way tap".During infusion of sedation medication (morphine), the blue lumen of the device was found to be cracked, resulting in leakage.Power injection was not used.No adverse effects to the patient have been reported.However, it was noted that there is a limitation of cvl lumen use, as the child requires multiple infusions of medication.Investigation evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, and quality control procedures.One triple-lumen central venous catheter (cvc) was received in a used condition.Visual inspection found that the blue #2 hub was cracked.Leakage at the crack occurred when leak tested.No other damage was noted.The device master record (dmr) was reviewed and device quality control procedures were identified.Sufficient controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) showed no related nonconformances.A database search revealed six other complaints under this lot number at the time of this investigation.Cook had previously assessed the risk of related products in the field and determined that no action was required due to low risk and evidence of non lot-related causes.Since the risk at the time of this investigation remains the same as when previously considered, no action is required at this time.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: do not power inject contrast medium through catheter.Catheter rupture may result.Use of 10 ml or larger syringe will reduce the risk of catheter rupture.Precautions: if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.The information provided upon review of the dmr, ifu, dhr, and returned device suggests that the device was manufactured to specification.There are no nonconforming devices in house or out in the field.A capa was previously opened to investigate this issue and concluded that the main cause of failure is design-related.A project has been opened to address this.Per the risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report since the previous report was submitted.

Brand Name
TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11564029
Report Number1820334-2021-01002
Device Sequence Number19572126
Product Code DQY
UDI-Device Identifier00827002041356
UDI-Public(01)00827002041356(17)210416(10)8776962
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2021
Device Model NumberN/A
Device Catalogue NumberC-UTLM-501J
Device Lot Number8776962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer03/23/2021
02/07/2022
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date03/26/2021
03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age12 MO
Patient SexMale
Patient Weight9 KG